Alert archive / North Dakota / Wind Advisories in 2026
Wind Advisory 7, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Mar 7, 2026, 11:51 AM MST for 17 counties in North Dakota. It took effect at Mar 8, 2026, 9:00 AM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2026, 11:51 AM MST (18:51 UTC)
- In effect from
- Mar 8, 2026, 9:00 AM MDT
- Expired
- Mar 8, 2026, 6:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Burke County, ND, Divide County, ND, Dunn County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Renville County, ND, Slope County, ND, Stark County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 161 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 6.9 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1521 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
749 WWUS73 KBIS 071851 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 1251 PM CST Sat Mar 7 2026 NDZ001-002-009-010-017-018-031>033-040>045-080300- /O.NEW.KBIS.WI.Y.0007.260308T1500Z-260309T0000Z/ Divide-Burke-Williams-Mountrail-McKenzie-Dunn-Golden Valley- Billings-Stark-Slope-Hettinger-Grant-Bowman-Adams-Sioux- Including the cities of Powers Lake, Solen, Hettinger, Columbus, Stanley, Bowbells, Williston, Marmarth, New England, Fort Yates, Halliday, Medora, Bowman, Lignite, Beach, Carson, Mott, Crosby, Selfridge, Watford City, Elgin, Killdeer, Dickinson, New Town, New Leipzig, Portal, and Parshall 1251 PM CST Sat Mar 7 2026 /1151 AM MST Sat Mar 7 2026/ ...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 7 PM CDT /6 PM MDT/ SUNDAY... * WHAT...West winds around 30 mph with gusts to 50 mph expected. * WHERE...Western and portions of far south central North Dakota. * WHEN...From 10 AM CDT /9 AM MDT/ to 7 PM CDT /6 PM MDT/ Sunday. * IMPACTS...Items left unsecured outside will be blown around. Sudden wind gusts can cause drivers to lose control, especially in lightweight or high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Hamilton
5 follow-up statements
243 WWUS73 KBIS 080208 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 808 PM CST Sat Mar 7 2026 NDZ001-002-009-010-017-018-031>033-040>045-081015- /O.CON.KBIS.WI.Y.0007.260308T1500Z-260309T0000Z/ Divide-Burke-Williams-Mountrail-McKenzie-Dunn-Golden Valley- Billings-Stark-Slope-Hettinger-Grant-Bowman-Adams-Sioux- Including the cities of Beach, Columbus, Bowbells, Watford City, Selfridge, Dickinson, Parshall, New Leipzig, Medora, Lignite, New Town, Bowman, Solen, Hettinger, Mott, Powers Lake, Elgin, Halliday, Carson, Stanley, Killdeer, Portal, Crosby, New England, Fort Yates, Marmarth, and Williston 808 PM CST Sat Mar 7 2026 /708 PM MST Sat Mar 7 2026/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 7 PM CDT /6 PM MDT/ SUNDAY... * WHAT...West winds around 30 mph with gusts to 50 mph expected. * WHERE...Western and portions of far south central North Dakota. * WHEN...From 10 AM CDT /9 AM MDT/ to 7 PM CDT /6 PM MDT/ Sunday. * IMPACTS...Items left unsecured outside will be blown around. Sudden wind gusts can cause drivers to lose control, especially in lightweight or high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Hollan
202 WWUS73 KBIS 080904 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 404 AM CDT Sun Mar 8 2026 NDZ003-011-019>021-034-081800- /O.EXA.KBIS.WI.Y.0007.260308T1500Z-260309T0000Z/ Renville-Ward-Mercer-Oliver-McLean-Morton- Including the cities of Center, Turtle Lake, Sherwood, Wilton, Mandan, Glenburn, Washburn, Minot, Garrison, Beulah, Mohall, Underwood, and Hazen 404 AM CDT Sun Mar 8 2026 /304 AM MDT Sun Mar 8 2026/ ...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING... * WHAT...West winds around 30 mph with gusts to 50 mph expected. * WHERE...Western and portions of central North Dakota. * WHEN...From 10 AM CDT /9 AM MDT/ this morning to 7 PM CDT /6 PM MDT/ this evening. * IMPACTS...Items left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NDZ001-002-009-010-017-018-031>033-040>045-081800- /O.CON.KBIS.WI.Y.0007.260308T1500Z-260309T0000Z/ Divide-Burke-Williams-Mountrail-McKenzie-Dunn-Golden Valley- Billings-Stark-Slope-Hettinger-Grant-Bowman-Adams-Sioux- Including the cities of Bowman, Selfridge, Stanley, Carson, Fort Yates, Portal, Medora, Solen, Marmarth, Lignite, Elgin, Halliday, Columbus, Killdeer, New Town, Crosby, Williston, Powers Lake, Parshall, Hettinger, Dickinson, Mott, Bowbells, New England, Watford City, Beach, and New Leipzig 404 AM CDT Sun Mar 8 2026 /304 AM MDT Sun Mar 8 2026/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING... * WHAT...West winds around 30 mph with gusts to 50 mph expected. * WHERE...Western and portions of central North Dakota. * WHEN...From 10 AM CDT /9 AM MDT/ this morning to 7 PM CDT /6 PM MDT/ this evening. * IMPACTS...Items left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Anglin
834 WWUS73 KBIS 081138 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 638 AM CDT Sun Mar 8 2026 NDZ001>003-009>011-017>021-031>034-040>045-082000- /O.CON.KBIS.WI.Y.0007.260308T1500Z-260309T0000Z/ Divide-Burke-Renville-Williams-Mountrail-Ward-McKenzie-Dunn-Mercer- Oliver-McLean-Golden Valley-Billings-Stark-Morton-Slope-Hettinger- Grant-Bowman-Adams-Sioux- Including the cities of Sherwood, Wilton, Mandan, Bowman, Selfridge, Stanley, Turtle Lake, New Leipzig, Carson, Fort Yates, Portal, Medora, Washburn, Underwood, Solen, Marmarth, Lignite, Center, Elgin, Halliday, Columbus, Garrison, Beulah, Killdeer, New Town, Crosby, Williston, Powers Lake, Parshall, Hettinger, Dickinson, Glenburn, Mott, Bowbells, New England, Minot, Mohall, Watford City, Beach, and Hazen 638 AM CDT Sun Mar 8 2026 /538 AM MDT Sun Mar 8 2026/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING... * WHAT...West winds around 30 mph with gusts to 55 mph expected. * WHERE...Western and portions of central North Dakota. * WHEN...From 10 AM CDT /9 AM MDT/ this morning to 7 PM CDT /6 PM MDT/ this evening. * IMPACTS...Items left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Anglin
766 WWUS73 KBIS 081712 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 1212 PM CDT Sun Mar 8 2026 NDZ001>003-009>011-017>021-031>034-040>045-090000- /O.CON.KBIS.WI.Y.0007.000000T0000Z-260309T0000Z/ Divide-Burke-Renville-Williams-Mountrail-Ward-McKenzie-Dunn-Mercer- Oliver-McLean-Golden Valley-Billings-Stark-Morton-Slope-Hettinger- Grant-Bowman-Adams-Sioux- Including the cities of Minot, Mohall, Crosby, Center, Lignite, Mandan, Elgin, New Town, Sherwood, Parshall, Powers Lake, Beach, Underwood, Medora, Hazen, Mott, Dickinson, Garrison, New England, Columbus, Turtle Lake, Beulah, Fort Yates, Selfridge, Portal, Hettinger, Watford City, Washburn, Wilton, New Leipzig, Bowman, Halliday, Williston, Killdeer, Glenburn, Stanley, Marmarth, Carson, Solen, and Bowbells 1212 PM CDT Sun Mar 8 2026 /1112 AM MDT Sun Mar 8 2026/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... * WHAT...West winds around 30 mph with gusts to 55 mph expected. * WHERE...Western and portions of central North Dakota. * WHEN...Until 7 PM CDT /6 PM MDT/ this evening. * IMPACTS...Items left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Jones
476 WWUS73 KBIS 090001 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 701 PM CDT Sun Mar 8 2026 NDZ001>003-009>011-017>021-031>034-040>045-090115- /O.EXP.KBIS.WI.Y.0007.000000T0000Z-260309T0000Z/ Divide-Burke-Renville-Williams-Mountrail-Ward-McKenzie-Dunn-Mercer- Oliver-McLean-Golden Valley-Billings-Stark-Morton-Slope-Hettinger- Grant-Bowman-Adams-Sioux- Including the cities of Parshall, Beach, Selfridge, Wilton, Solen, Garrison, Medora, New Town, Elgin, Glenburn, Mohall, Killdeer, Turtle Lake, Powers Lake, Lignite, Bowman, Hazen, Carson, Halliday, Sherwood, Dickinson, Mott, New England, Bowbells, Center, Crosby, Mandan, Columbus, New Leipzig, Portal, Watford City, Fort Yates, Hettinger, Minot, Williston, Washburn, Underwood, Marmarth, Beulah, and Stanley 701 PM CDT Sun Mar 8 2026 /601 PM MDT Sun Mar 8 2026/ ...WIND ADVISORY HAS EXPIRED... Winds will remain gusty this evening and turn to the north-northwest, but should gradually subside through tonight. Widespread sustained wind speeds over 30 mph and gusts over 45 mph are no longer expected. $$ Hollan
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Mar 7, 10:51 AM MST, 1 hour earlier. Its key messages:
- Warm and windy this weekend, along with a few rain showers.
- Near-critical fire weather conditions south and west of the Missouri River today and especially Sunday.
- Near to above normal temperatures with increasing chances for precipitation next week.
Area forecast discussion, Mar 7, 10:51 AM MST, 1 hour before
Area Forecast Discussion National Weather Service Bismarck ND 1151 AM CST Sat Mar 7 2026 .KEY MESSAGES... - Warm and windy this weekend, along with a few rain showers. - Near-critical fire weather conditions south and west of the Missouri River today and especially Sunday. - Near to above normal temperatures with increasing chances for precipitation next week. && .UPDATE... Issued at 1142 AM CST Sat Mar 7 2026 Clipper system is tracking from central Saskatchewan into Manitoba. A surface trough extending south into western ND will push into central ND this afternoon. Expect increasing westerly winds behind this trough today. We did bump up winds with a blend of NBM and NBM75th percentile winds through the afternoon. Will monitor for possible wind advisory but at this time will hold off. It would be a low end advisory for a limited time if it were needed. Otherwise only some minor adjustments to sky cover small pops tracking across the north this afternoon. UPDATE Issued at 908 AM CST Sat Mar 7 2026 Only some minor adjustments to sky cover this morning. Otherwise no changes needed at this time. Will monitor winds for this afternoon. UPDATE Issued at 608 AM CST Sat Mar 7 2026 Limited updates needed this morning. Low level clouds starting to diminish in the east along with the patchy fog associated with these clouds. Some mid level clouds are also moving through central portions. Overall the forecast remains on track this morning. && .DISCUSSION... Issued at 414 AM CST Sat Mar 7 2026 Lingering low clouds and patchy fog may be found across eastern portions this morning. Increased westerly flow will then bring warming temperatures and partly cloudy skies today. Look for high temperatures in the 40s and 50s for most areas. Near advisory westerly winds may also be found today. Strong winds aloft skirt the north this afternoon and evening, although falling pressures and warm air advection may limit how much of this wind can mix down today. For now held off on any wind products. A weak clipper in the westerly flow aloft could also bring a few rain showers this afternoon and evening, although dry air at the surface looks to limit this potential. Warm and windy conditions could bring some near-critical fire weather conditions to far southwestern portions today. These areas see RH values lower to near 30 percent this afternoon. Fuels and how long these conditions last today remain uncertain. Thus for now will message near critical fire weather conditions possible. Breezy westerly winds and mild temperatures in the 30s then look to be found tonight. Another weak wave could bring at least slight chances for rain and snow tonight, although dry air near the surface will once again limit this precipitation threat. Warmer and windier conditions are then forecast for Sunday. How warm is still dependent on passage of a cold front forecast later in the day. With strong westerly winds expected, blended in some NBM50th/NBM90th to the temperature forecast. This bring highs in the 60s for much of southern North Dakota, which could be record highs for some locations. ECMWF EFI values still remain elevated for winds on Sunday. Winds aloft look strong, although the best pressure rises are not till after passage of the cold front. Warm air advection may again be found during the day Sunday. However, given stronger winds aloft and better mixing, advisory level winds are forecast for Sunday and will have to be monitored for a potential wind highlight. With these warm temperatures, dryer conditions, and strong winds will come the potential for near- critical to critical fire weather conditions Sunday afternoon into the early evening. Areas south and west of the Missouri River are still the more concerning areas given lower RH values expected. Timing of the front and fuel status still remain the biggest uncertainties to critical fire weather conditions in these areas. Just looking at 100 hour fuel moisture, there appears to be dry conditions in the southwest yet just short of abnormally dry for this time of year. This could change with windy and warm conditions today further drying out fuels, although remains an area of uncertainty. Thus will hold off on any fire weather highlights at this time, but will need to be monitored closely. Will still message near- critical fire weather conditions for areas south and west of the Missouri River for Sunday. The mentioned cold front is forecast to move through Sunday night, shifting winds to the northwest. Light rain or snow may also be found along this front Sunday night, with low temperatures generally in the 20s. Front stalls near the SD/ND border Monday and Tuesday, with a surface low moving along this boundary. The result could be widespread light snow to start the week, with perhaps some light to modest accumulations along this boundary in the southern half of the state. Snow accumulations will be dependent on if any banded snow can develop. NBM still showing a 20 to 50% chance for over an inch of snow with this system, with the chances for over 4 inches up to 20%. Cooler temperatures will also be found to start the week, with highs in the 30s to lower 40s, and lows in the mid teens to mid 20s. Other than a brief warm up forecast for Thursday, near normal temperatures are expected for the remainder of the week. Broad trough pattern could return later in the work week as well perhaps returning chance for snow. Clusters split 50/50 on how far north accumulating snow will be found from the initial return to this trough pattern with some more into Canada versus northern North Dakota. Half of the clusters also showing the trough pattern lingering through next weekend, perhaps continuing chances for snow and cooler temperatures. Temperatures spreads from the NBM also showing a cooler more near normal temperatures for the next weekend as well. && .AVIATION /18Z TAFS THROUGH 18Z SUNDAY/... Issued at 1142 AM CST Sat Mar 7 2026 VFR conditions are expected through the 18Z TAF period. Generally a westerly flow through the forecast period, windy today, diminishing a little overnight, but with strong winds aloft. Therefore LLWS was included at all TAF sites tonight. Winds then pick up again mid to late morning Sunday. Mainly high level clouds today but more extensive mid level clouds expected on Sunday, but well above MVFR is forecast at this time. && .BIS WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...TWH DISCUSSION...Anglin AVIATION...TWH
Hazardous weather outlook, Mar 7, 10:52 AM MST, 59 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 1152 AM CST Sat Mar 7 2026 NDZ031>033-040-041-043-044-081800- Golden Valley-Billings-Stark-Slope-Hettinger-Bowman-Adams- 1052 AM MST Sat Mar 7 2026 This Hazardous Weather Outlook is for portions of southwest North Dakota. .DAY ONE...This Afternoon and Tonight Near-critical fire weather conditions are possible today. Westerly winds could gust near 45 mph this afternoon. .DAYS TWO THROUGH SEVEN...Sunday through Friday Near-critical fire weather conditions and stronger westerly winds are expected on Sunday. .SPOTTER INFORMATION STATEMENT... Spotters are asked to provide reports to the NWS using standard procedures, including through our social media accounts. NDZ017>020-034-042-045-081800- McKenzie-Dunn-Mercer-Oliver-Morton-Grant-Sioux- 1152 AM CST Sat Mar 7 2026 /1052 AM MST Sat Mar 7 2026/ This Hazardous Weather Outlook is for portions of northwest North Dakota, south central North Dakota, and southwest North Dakota. .DAY ONE...This Afternoon and Tonight Westerly winds could gust near 45 mph this afternoon. .DAYS TWO THROUGH SEVEN...Sunday through Friday Near-critical fire weather conditions and strong westerly winds are expected on Sunday. .SPOTTER INFORMATION STATEMENT... Spotters are asked to provide reports to the NWS using standard procedures, including through our social media accounts. NDZ001>003-009>012-021>023-025-035>037-046>048-050-051-081800- Divide-Burke-Renville-Williams-Mountrail-Ward-McHenry-McLean- Sheridan-Wells-Foster-Burleigh-Kidder-Stutsman-Emmons-Logan- La Moure-McIntosh-Dickey- 1152 AM CST Sat Mar 7 2026 This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, and southeast North Dakota. .DAY ONE...This Afternoon and Tonight Westerly winds could gust near 45 mph this afternoon. .DAYS TWO THROUGH SEVEN...Sunday through Friday Stronger westerly winds are expected on Sunday. .SPOTTER INFORMATION STATEMENT... Spotters are asked to provide reports to the NWS using standard procedures, including through our social media accounts. NDZ004-005-013-081800- Bottineau-Rolette-Pierce- 1152 AM CST Sat Mar 7 2026 This Hazardous Weather Outlook is for portions of north central North Dakota. .DAY ONE...This Afternoon and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are asked to provide reports to the NWS using standard procedures, including through our social media accounts.
Nearby
Wind Advisories in North Dakota, 2026Every wind advisory in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.